Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

About a year ago I was put on Accutane because I started getting cystic and nodular acne. That was... shit. But it helped for a few months before my acne came back. It first came back as whiteheads and pustules -which I didn't mind- but then recently started turning into cysts/nodules. With the lack of dermatologists in the area, I decided I had to do something on my own. I tried birth-control first; hated it. After that, I landed on Spironolactone. So here it goes...

Day 1, 2 & 3: No side-effects to date besides having to wee a tiny bit more.

Day 4: Felt really tired and sick (but I always get that before my period.) No side-effects so far.

Day 5 (today): I think my face is a bit dryer. It's not dry but it's no oily either. It's also starting to get cold outside so I haven't had a need to be sweaty. I've noticed my acne is super red and there's more. Not really cystic though, thankfully. My past cysts are coming down.

If anyone reads this:

Yes, I know it's not that bad yet. But I'm doing this before it ultimately goes back to what it was before. I attached the photos from before starting Spiro and today. Today is definitely more red.

 

 

Edited by Nomsies
Link to comment
Share on other sites

Hey! I started 50 mg 7 days ago so not too far ahead of you. Definitely breaking out more and I have 1 huge cyst which hurts! Ouch. Whats your dosage?

Link to comment
Share on other sites

Hey! I started 50 mg 7 days ago so not too far ahead of you. Definitely breaking out more and I have 1 huge cyst which hurts! Ouch. Whats your dosage?

I'm only on 50mg! How about you? I hope this is just an initial break-out. Let me know how it goes !

Link to comment
Share on other sites

Still day five: really unhappy with the texture of my skin. Since I'm self-diagnosing I'm extremely worried it will make it worse than better.

Link to comment
Share on other sites

Day seven: I fucking hate this drug. I've been spending all morning trying to cry (I can't seem to do that too) because there's literally no feeling in my lady part. Like NONE. I'm on a low dose and it popped up out of nowhere. The other days were fine. The only difference is I've been taking a lot of extra-strength Benadryl the past few days. I seriously could kill myself. Why do I have to suffer just to have a normal necessity that other people have? Plus, I've only heard of low libido not a complete fucking loss of feeling there. So am I supposed to never have sex ever again? Am I supposed to never be able to cry again?

Edited by Brodeigh
Link to comment
Share on other sites

Sorry to hear that. Remember that it takes your body a while to adjust to hormonal changes and it takes a good few months for spiro to kick in. Definitely reach out to your derm if you are worried.

Hang in there hun.

Link to comment
Share on other sites

On 9/23/2015 at 12:12 PM, leelowe1 said:

Sorry to hear that. Remember that it takes your body a while to adjust to hormonal changes and it takes a good few months for spiro to kick in. Definitely reach out to your derm if you are worried.

Hang in there hun.

Thank you - appreciate it. xx

(Going to skip dose today to see if my nerve problem down below is related to Spiro or Benadryl's)

Updated pic! Skin is getting worse and have no side-effects besides that still.

 

Edited by Nomsies
Link to comment
Share on other sites

Day eight: two days off the drug and my senses are almost completely gone. This drug did something to me and ruined my life. My acne is also way worse now and I can't keep taking it as apparently it makes you completely impotent

Link to comment
Share on other sites

Day eight: two days off the drug and my senses are almost completely gone. This drug did something to me and ruined my life. My acne is also way worse now and I can't keep taking it as apparently it makes you completely impotent

SO sorry about this! Give it time for your body to adjust off the drug before deeming everything ruined. I'm sorry spiro was not the answer you were looking for and I'm hoping everything goes back to normal. What's the next step for you?

Link to comment
Share on other sites

Day eight: two days off the drug and my senses are almost completely gone. This drug did something to me and ruined my life. My acne is also way worse now and I can't keep taking it as apparently it makes you completely impotent

SO sorry about this! Give it time for your body to adjust off the drug before deeming everything ruined. I'm sorry spiro was not the answer you were looking for and I'm hoping everything goes back to normal. What's the next step for you?

Day nine: Sensations still haven't returned :(

My naturalpathic doctor thinks I have Candida since I'm severely sensitive to both yeasts and mushrooms. I also had high androgens so I seem to be a bit unlucky with acne, haha. I'm thinking I'll try to deal with the yeast issue for now and also try Zinc supplements ! If my lady bits come back, I might try Spiro again to make sure that's what caused it.

Link to comment
Share on other sites

Day nine: Four days off Spiro. The difference it made to my skin in a week... definitely worse haha.

I'm stopping so this will probably be the last post.

Side effects: worse acne, severe sexual dysfunction.

Pros: Clear forehead

 

Edited by Nomsies
Link to comment
Share on other sites

The skin around your acne looks good mama! How's your diet/lifestyle. Good Luck with the naturopath. I never had luck with the 4 + i've seen but i'm not the norm.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×